Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 21, 2011, 9:33 PM EDT for Irwin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 9:33 PM EDT (01:33 UTC)
- Expired
- Apr 21, 2011, 10:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Irwin County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS52 KTAE 220133
SVRTAE
GAC155-220200-
/O.NEW.KTAE.SV.W.0072.110422T0133Z-110422T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1000 PM EDT
* AT 930 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR PINETTA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MYSTIC BY 940 PM EDT...
OCILLA BY 1000 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3166 8329 3164 8320 3153 8314 3152 8339
3163 8343
TIME...MOT...LOC 0133Z 261DEG 14KT 3157 8337
$$
18-WOOL1 follow-up statement
774
WWUS52 KTAE 220150
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 PM EDT THU APR 21 2011
GAC155-220200-
/O.CON.KTAE.SV.W.0072.000000T0000Z-110422T0200Z/
IRWIN GA-
950 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL IRWIN COUNTY...
AT 945 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
PINETTA...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OCILLA BY 1000 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3166 8329 3163 8322 3153 8319 3154 8335
3160 8337
TIME...MOT...LOC 0150Z 261DEG 13KT 3158 8331
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:56 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 21, 8:56 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 856 PM EDT THU APR 21 2011 .UPDATE... THE CURRENT FORECAST APPEARS TO BE ON TRACK WITH FEW IF ANY CHANGES NEEDED TO THE OVERNIGHT PERIOD. A WEAK STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL GEORGIA WITH A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST GEORGIA. AS A RESULT...WILL RETAIN THE 20 POPS OVER THE GEORGIA ZONES FOR THE FIRST PART OF THE EVENING. LOW TEMPERATURES LOOK LIKE THEY WILL BOTTOM OUT IN THE LOW TO MID 60S FOR MOST AREAS. && .AVIATION... THROUGH 00Z SAT...THE LARGE MCS THAT MOVED ACROSS MS INTO AL EARLIER TODAY HAS JUST ABOUT COMPLETELY DISSIPATED AND WILL NOT IMPACT AREA TERMINALS. WE HAVE HOWEVER SEEN SOME LATE DAY THUNDERSTORMS FIRE N AND W OF ABY. WE KEPT TEMPO GROUPS IN FOR THIS TERMINAL ONLY THROUGH ABOUT 03Z. MODEL GUIDANCE IS MUCH LESS SUPPORTIVE OF FOG FORMATION OVERNIGHT THAN FOR LAST NIGHT. FOR THE MOST PART...WE LIMITED THE VSBY TO MVFR DURING THE PREDAWN HOURS. WE DID KEEP IN SOME IFR CIGS AT ECP AND IFR VSBY AT VLD. LOOKING AHEAD TO FRI AFTERNOON...CONVECTION SHOULD BE FAIRLY SUPPRESSED. WE ONLY INCLUDED A PROB GROUP FOR TS AT VLD. && .MARINE... A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS SOUTHEASTERLY WINDS OF 5 TO 10 KNOTS AND SEAS AROUND 2 FEET. SOUTHEAST WINDS WILL CONTINUE THROUGH EARLY NEXT WEEK WITH HIGH PRESSURE SITUATED NORTH OF THE WATERS. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW HEADLINE CRITERIA. HOWEVER...NOCTURNAL SURGES MAY PUSH WIND SPEEDS UP OCCASIONALLY TO NEAR 15 KNOTS EACH NIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 63 89 62 88 62 / 10 10 0 10 10 PANAMA CITY 66 80 65 81 66 / 10 0 0 10 10 DOTHAN 64 89 62 90 63 / 10 10 10 10 10 ALBANY 63 88 63 90 63 / 20 20 10 10 10 VALDOSTA 63 89 63 91 63 / 20 20 10 10 10 CROSS CITY 61 88 61 89 62 / 10 10 10 20 10 APALACHICOLA 65 80 65 81 66 / 0 0 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && UPDATE/MARINE...DVD AVIATION...WOOL
Hazardous weather outlook, Apr 21, 8:37 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 837 PM EDT THU APR 21 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 837 PM EDT THU APR 21 2011 /737 PM CDT THU APR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED EVENING SHOWERS AND THUNDERSTORMS WILL DIMINISH RAPIDLY TONIGHT. SOME PATCHY FOG IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE WEAK FRONTAL BOUNDARY WILL GRADUALLY DISSIPATE NORTH OF THE REGION ON FRIDAY. LINGERING MOISTURE ACROSS NORTHEAST FLORIDA AND SOUTHERN GEORGIA MAY GENERATE AN ISOLATED SHOWER OR STORM ON FRIDAY AFTERNOON ALONG THE INTERSTATE 75 CORRIDOR. HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE WEEKEND CREATING DRY AND HOT CONDITIONS WITH HIGHS IN THE LOWER 90S. THIS HOT AND DRY WEATHER IS EXPECTED TO CONTINUE INTO THE FIRST PART OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/GODSEY
In the hours before
Local storm report, Apr 21, 9:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL FITZGERALD 31.71N 83.25W
04/21/2011 E0.88 INCH BEN HILL GA LAW ENFORCEMENT
&&
WOOLSpecial weather statement, Apr 21, 9:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EDT THU APR 21 2011
GAZ130-131-220145-
BEN HILL GA-IRWIN GA-
922 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL AND IRWIN
COUNTIES...
* UNTIL 945 PM EDT
AT 919 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHEAST OF TIFTON...OR NEAR FITZGERALD
MUNICIPAL A/P...MOVING EAST AT 10 MPH.
HAIL AROUND THE SIZE OF NICKELS WAS REPORTED IN FITZGERALD AT 915 PM
EDT AND WILL CONTINUE TO BE A THREAT THROUGH 945 PM EDT.
LAT...LON 3164 8301 3162 8304 3157 8338 3174 8343
3183 8314 3182 8313 3182 8310 3179 8305
3178 8299 3168 8299
TIME...MOT...LOC 0121Z 255DEG 9KT 3168 8330
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:22 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 23 min |
| Apr 21, 10:16 PM EDT | Special Weather Statement | TAE | Irwin | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.